MAUDE Adverse Event Report: STRYKER SPINE-US VLIFT EXPANDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US VLIFT EXPANDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48300200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the cap of the vlift expander detached from the main body during cage impaction intra-operatively.The procedure was completed successfully without surgical delay.No adverse consequences nor medical intervention were reported.
 
Additional Manufacturer Narrative
Material analysis was performed on a similar device with the same failure mode and it was concluded that the shaft fractured away from the knob in a ductile overload mode likely caused by multiple directional forces applied onto the knob.Device and complaint history records review could not be performed as a valid lot code or catalog was not provided and could not be obtained.A review of complaint history associated with the subject catalog number was performed and two similar complaints were identified.No additional information was received from the complainant upon multiple requests.The vlift surgical technique emphasizes that the expander should be perpendicular to the implant during assembly and insertion.If the implant is perpendicular to the expander, this should prevent excessive cantilever loads.While rare, intraoperative fracture or breakage of instruments can occur.Instruments which have experienced extensive use or extensive force are more susceptible to fracture depending on the operative precaution, number of procedures, disposal attention.Instruments must be examined for wear or damage prior to surgery and after sterilization.A plausible cause of the reported event cannot be determined conclusively from the information provided and without device evaluation, however, excessive impaction force may have caused the cap to detach as indicated in the previous similar complaints.H3 other text : status and location of the device is unknown.
 
Event or Problem Description

Brand Name
VLIFT EXPANDER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12628652
Report Number0009617544-2021-00201
Device Sequence Number17273765
Product Code LXH
UDI-Device Identifier07613327266986
UDI-Public07613327266986
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48300200
Device Catalogue Number48300200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2021
Supplement Date Received by Manufacturer01/07/2022
Initial Report FDA Received Date10/13/2021
Supplement Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown